Contact Us

Stevens Johnson Syndrome
*    Denotes required field.

   * First Name 

   * Last Name 

   * Email 


Cell Phone 

Street Address 

Zip Code 



If you believe SJS or TEN are due to a drug you took, please list drug:

   * Please describe your case:

For verification purposes, please answer the below question:

No Yes, I agree to the Parker Waichman LLP disclaimers. Click here to review.

Yes, I would like to receive the Parker Waichman LLP monthly newsletter, InjuryAlert.

please do not fill out the field below.

Health Canada Warns of Risk of Serious Skin Reactions with Stelara

Nov 24, 2014

Health Canada, the Canadian national health regulatory agency, has issued a health advisory for the drug Stelara, used to treat moderate to severe plaque psoriasis.

Patients receiving treatment with Stelara (ustekinumab) may develop exfoliative dermatitis or erythrodermic psoriasis, serious conditions that may require hospitalization.
Janssen Inc., the drug’s manufacturer, issued the warning in consultation with Health Canada.  

Stelara is approved in Canada and the U.S. for the treatment of moderate to severe plaque psoriasis and active psoriatic arthritis in adult patients. But Health Canada said patients receiving Stelara have reported cases of exfoliative dermatitis. This skin condition – characterized by widespread scaling, itching, redness and shedding of skin over the entire body – can occur within a few days of the patient receiving the drug and can be life threatening. Patients can suffer permanent injuries because of skin loss.

This condition may occur in severe cases of many common skin conditions, such as eczema and psoriasis, and is sometimes caused by an allergy to drugs, according to Medline Plus, a service of the National Institutes of Health (NIH).  Patients with severe erythroderma or exfoliative dermatitis often must be treated in a burn unit.

Health Canada said its product monograph for Stelara will be updated to include the risk of exfoliative dermatitis and erythrodermic psoriasis and the agency explains that the conditions’ symptoms may be indistinguishable. Health Canada advises physicians to watch for and report symptoms. Stelara treatment should be discontinued if a drug reaction is suspected.

Parker Waichman Accolades And Reviews Best Lawyers Find Us On Avvo